Ecotrin

Generic Name: Aspirin

  • What is this medication?

    Ecotrin contains a pain reliever. It is intended to temporarily relieve minor aches and pains due to headache, minor arthritis pain, toothache, menstrual pain, muscle pain, and colds or as recommended by a doctor.
  • Are there any warnings associated with Ecotrin?

    Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reye's syndrome, a rare but serious illness.

    Aspirin may cause a severe allergic reaction, which may include hives, facial swelling, shock, and/or asthma (wheezing).

    This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you are age 60 or older; have stomach ulcers or bleeding problems; take a blood thinning or steroid drug, take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others); have 3 or more alcoholic drinks every day while using this product; or take more of this product than directed or for a longer time than directed.

    Do not use this product if you have ever had an allergic reaction to aspirin or any other pain reliever/fever reducer.

    Stop using this product and ask a doctor if an allergic reaction occurs. Seek medical help right away.

    Stop using this product and ask a doctor if you experience any of these signs of stomach bleeding: feeling faint, vomiting blood, having bloody or black stools, or having stomach pain that does not get better.

    Stop using this product and ask a doctor if the pain gets worse or lasts for more than 10 days; redness or swelling is present; any new symptoms appear; or ringing in the ears or hearing loss occurs. These could be signs of a serious condition.

    It is especially important not to use aspirin during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.

    Keep this product out of the reach of children. In the case of an overdose, get medical help or contact a poison control center right away.

  • Should I talk to my doctor before taking Ecotrin?

    Talk to a doctor before using this product if you are at risk of stomach bleeding due to the factors listed in the warnings section.

    Talk to a doctor before using this product if you have a history of stomach problems, such as heartburn.

    Talk to a doctor before using this product if you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, or if you are taking a diuretic.

    Talk to a doctor or pharmacist before using this product if you are taking a prescription drug for diabetes, gout, or arthritis.

  • What are the possible side effects of Ecotrin?

    Aspirin may cause a severe allergic reaction, with symptoms that can include hives, facial swelling, asthma (wheezing), or shock.

    This medication may cause severe stomach bleeding, since it contains an NSAID. You are more likely to have this problem if you are age 60 or older; take a blood-thinning or steroid drug; have had stomach ulcers or bleeding problems; use other drugs containing prescription or over-the-counter NSAIDS (aspirin, ibuprofen, naproxen, or others); take more of this product than directed or take it for a longer time than directed; or consume 3 or more alcoholic drinks daily while using this product.

    Aspirin may cause problems in an unborn child or complications during delivery. It is especially important not to use aspirin during the last 3 months of pregnancy unless definitely directed to do so by a doctor.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Ecotrin?

    Do not take more than 48 tablets in 24 hours unless directed by a doctor.
  • What are possible food and drug interactions associated with Ecotrin?

    The risk of severe stomach bleeding is increased if while using this product you take blood thinning or steroid drugs; you take other drugs containing prescription or nonprescription NSAIDs (aspirin, ibuprofen, naproxen, or others); or you consume 3 or more alcoholic drinks every day.

    If Ecotrin is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Ecotrin with any other medication.

  • What is the usual dosage of Ecotrin?

    Drink a full glass of water with each dose.

    Adults and children 12 years: Take 4 to 8 tablets every 4 hours, while symptoms persist or as directed by a doctor. Do not take more than 48 tablets in 24 hours unless directed by a doctor.

    Children <12: Ask a doctor.

  • How should I store Ecotrin?

    Store below 25°C (77°F).